FDA warns against use of homeopathic teething tablets, gels
Homeopathic teething tablets and gels may pose a risk to infants and children and the U.S. Food and Drug Administration recommends that consumers stop using these products and discard any in their possession, according to a news release the FDA issued Sept. 30.
Consumers should seek medical care immediately if their child experiences seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating or agitation after using homeopathic teething tablets or gels, the FDA said in the news release.
The FDA encourages health care professionals, and consumers, toreport adverse events or quality problems experienced with the use of these tablets and gels, which the agency notes are distributed by CVS, Hyland’s and possibly others, and are sold in retail stores and online.
To submit a report online to the FDA, go online to FDA.gov.
The ADA included this alert in a communication to state executive and other leaders Oct. 4. The Association also added it to a list maintained on ADA.org of Safety Alerts related to dental drugs and devices.